Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

I am diabetic, taking BP with medication and Insulin. Taking balanced diet. Need some advice

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Dear Sir,
I am diabetic & BP & with medication and Insulin. My diet also is as per advise and its includes mixed vegetables (boiled & Raw) and fruits.
Brief Details:-
Diabetic (Type -II) - 18 Years
BP - 10 Years
• Vegetarian
• Non-smoker
• Non-alcoholic
• Age – 53 Years
• Weight 78 Kg
• Height 176 CM
TAB- METAFORTE G-853           1-0-1
INJ - MIXTARD 30/70            14-0-0
TAB - TELSARTAN AM 40MG      1'-0'-1
COLSPRIN 100 MG                1'-0'-0
TAB- PLOZ MF -15                0'-1'-0
TAB- ROSEDAY 10MG           0'-0'-1
BECADEXAMIN                 0-0-1
Also I am taking Ayurveda medicines from Dr. XXXXXXX Kaje, Malleshwaram
My present problems are: -
(1) Head ache and uneasiness: - Since one year (ever little more) I am having headache, tiredness & sleepy and especially between 3.00 to 5.00 PM. Presently my BP is 120/77 and sugar at 12.30 PM was 180 RBS.
•     Also I am noticing that, whenever I am at home, this problem will be comparatively less.
•     I got my eye checkup done and confirmed that cause of headache is not due to eye sight. Due this headache I normally feel to take hot coffee and use headache balm.
•     Whether my BP TAB is on higher dosage? TELSARTAN AM 40MG
(2) Mussel pain, especially “Sudden Catch” during night in Knee portion (above heel) and it is once in a month or so during night and when I get this “catch” immediately I will get up and shake my leg and next day morning it will be normal.
(3) Pain in my leg and especially more pain in my Heel portion I am managing with MCR sole shoes with silicone gel pad. This heel pain is spreading from leg to till my back
4) Over weight?
Physical Activity:-
45 Minutes to One Hour walking daily
Details of food intake are: -
7.00 AM - Coffee and two Biscuit (WITHOUT SUGAR)
8.30 AM - Half cup coffee
9.30 AM - Two Chapatti with two cup Raw & boiled vegetable, D-Protin without milk.
11.00 AM - Half cup coffee with two Biscuits
12.00 No - One Fruit like orange, sweet lime etc
12.45 PM - Half cup coffee
01-30 PM - One small cup rice with sambar & Two cup boiled & raw vegetable
3.00 PM - Half coffee with two Biscuits
4.30 PM - Half coffee again
6.30 PM - Half coffee and two biscuits
8.00 PM - Raw vegetable (one cup)
10.00 PM - One cup rice with Sambar & Curd with little raw vegetable.
Nature of Work
Desk work with normal work related stress. Normally I have good sleep and once in a week or so I will have disturbed sleep.
I am enclosing the detailed medical report and request you to advise me on the same please.
Thanks and regards,
Posted Fri, 12 Oct 2012 in Diabetes
Answered by Dr. Madhuri Patil 7 hours later

Thank you for the wonderfully written details about your health.
Let's discuss about your problems one by one.
1. Headache- You have gotten your eyesight checked which is normal and headache compulsorily comes when you are at work, your random sugar was 180 mg/dl at about 12 noon and most importantly headache is between 3 to 5 pm. These things suggest it is likely that your sugar drops down to 60 to 90 mg/dl when a few people feel headache as a symptoms of hypoglycemia or near hypoglycemia (eventhough it is more than 70, but less than 90). Hence hot coffee or rubbing with something makes you feel better- sign of frontal (forehead) headache. When your blood pressure is 120/77, it is absolutely fine and hence your blood pressure medications are fine. So reduce the pre-breakfast dose of Inj Mixtard by 2 to 3 units (make it 11 to 12) and see the difference. You should not get the symptom. Your post meal sugar checked at 12 noon might go up slightly say upto 186 or so. And that is fine. Try it for 2 days and if it does not give relief please write me back.
2. Muscle cramp- This kind of muscle catch is suggestive of lower vit D levels. So you can treat yourself with Vit D available over the counter- Calcirol Satchet- one satchet to be taken with water or milk per day for 15 days and then once a month to be taken continuously. This will take little time to make you symptomsless- say a week or so.
3. For this heel pain, there might be three reasons because you are specifically mentioning heel pain which later radiates to back of your leg- one that heel might have got something called 'bone spurt'. This you can get detected by simple X XXXXXXX and an Orthopedics doctor will guide you further for that. Second can be neuropathic pain due to long standing diabetes. But is the pain more during night? If so, then for this you will have to take medications which will subside the discomfort. Thirdly, it can be the silicon gel pad which has lost the contour which it should have along with the MCR slippers appropriate to you sole shape. You need to review with your podiatrist when you wear MCR slippers as they tend to lose the complimentary shape or pressure point relaxation over time. May be it's time to get the pair of slippers changed now.
4. Looking at your height and weight, yes, you are overweight. So cutting down your food intake overall from each major meal by 10 to 15 % will help you reduce the weight. Exercise you are doing.

I hope you got the expected clarifications. Do get back for any further query. Take care.
Above answer was peer-reviewed by
Follow-up: I am diabetic, taking BP with medication and Insulin. Taking balanced diet. Need some advice 4 hours later
Dear Doctor,

Thank you very much for your kind detailed advise and noted the same.

Doctor, Could you please review my medical reports dated 21.09.2012, which is attached herewith and advise me on the same please.

Your observation and advise on my today's reports will help me to take further correction on my life style in order to reduce the problem if any in the reports.

Hope you will oblige me,

with kind regards,
Answered by Dr. Madhuri Patil 8 hours later

I took a note of your reports and you have both diabetic neuropathy and vitamin D deficiency.

For Vit D deficiency I have already told you what has to be done. For the neuropathic pain you may take medicine called gabapentin or pregabalin which are both safe and effective. For doses and frequency please contact your doctor or Diabetologist.

Secondly, average of sugars (HbA1c) is really high (for your age we expect it to be maximum 7%). We will have to note down your fasting sugar (as soon as you get up, check on the bed), 2 hour post breakfast, 2 hour post-lunch, 2 hour post-dinner sugars - all measured by home glucometer for at least 3 consecutive days. Any of these sugars showing consistently high numbers will make us decide which sugar lowering medicine we would need to change. But as of now it might be good to reduce your Inj Mixtard dose by 2 units to prevent afternoon hour headache. Discuss with your treating doctor and apply the changes.

You can contact me with your sugar readings taken 4 times a day for 3 days (4-point profile as suggested earlier) and I will be able to give you more advice. If due to your work or so you are not able to follow all 4 points then please take the readings whichever are possible and let me know. I shall accordingly guide you further.

Hope this helps. Let me know if you have other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor